MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Inflammation (1932); Pain (1994); Scar Tissue (2060); Hernia (2240); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2010 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2013.It was reported that the patient experienced severe and chronic pain and discomfort, inflammation, abdominal wall reconstruction, scarring and mesh incarcerated within the hernia defect and stuck to preperitoneal fat and to the peritoneum.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/22/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/18/2022.Additional b5 narrative: it was reported that the patient experienced hernia recurrence and abscess formation following the procedure.Mwr-18082022-0001242364 submitted for adverse event which occurred on (b)(6) 2010.Mwr-18082022-0001242389 submitted for adverse event which occurred on (b)(6) 2013.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14132484
Report Number2210968-2022-02716
Device Sequence Number14026024
Product Code FTL
UDI-Device Identifier10705031047693
UDI-Public10705031047693
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model NumberPCDB1
Device Catalogue NumberPCDB1
Device Lot NumberBJG420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer08/18/2022
08/20/2022
Initial Report FDA Received Date04/17/2022
Supplement Report FDA Received Date08/18/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale